‘Toxic’ drug mix killed young Rossendale dad

‘Toxic’ drug mix killed young Rossendale dad

‘Toxic’ drug mix killed young Rossendale dad

First published in News Lancashire Telegraph: Photograph of the Author by

A ROSSENDALE dad with a history of drug abuse died after he consumed a ‘toxic combiniation’ of five substances, an inquest has heard.

Yaro Jan Anderton never woke up after going to bed with his girlfriend Laura Thompson on April 8 this year, a court was told.

East Lancashire coroner Richard Taylor said there was ‘no evidence’ that Mr Anderton, 26, had intended to take his own life.

A statement read out on behalf of Miss Thompson, who had been in a relationship with Mr Anderton since 2009, detailed his visits to the substance misuse service Inspire as far back as July 2012, although he had frequently missed appointments. Miss Thompson, who was not present at the inquest, said she witnessed Mr Anderton, swallow ‘around 12 tablets’ before he went to bed on April 8.

She added that her partner, who had been using steroids for two months prior to his death, had seemed ‘out of it’ upon returning from an afternoon trip out of the house.

When she attempted to wake him up at 10am the following day, he was unresponsive and she called an ambulance.

The couple had only recently moved to their home in Hollin Close, Whitewell Bottom, with three children aged four, two and one, the coroner was told.

Toxicology tests showed traces of the heroin substitute methadone, diazepam, the antihistamine doxylamine, and the painkiller morphine, along with ‘modest’ levels of the sedative alprazolam, in Mr Anderton’s bloodstream.

Dr Richard Prescott, consultant histopathologist at Royal Blackburn Hospital, told the hearing that Mr Anderton had effectively gone into a coma in his sleep as a result of the mixture of drugs he had taken.

He said: “I don’t think any of these on their own would have caused his death.

“Their amounts were not in the overdose fatal range.

“However, if you combine a lot of depressants and sedatives, the effect of this is that they multiply. The combination of these five drugs was sufficient to cause death through cardiorespiratory depression.”

Delivering a conclusion of drug-related death, Mr Taylor told Mr Anderton’s mother, Sharon: “Your son would never have envisaged that the combination of drugs he took would have ended his life.”

Comments

Comments are closed on this article.

Send us your news, pictures and videos

Most read stories

Local Info

Enter your postcode, town or place name

About cookies

We want you to enjoy your visit to our website. That's why we use cookies to enhance your experience. By staying on our website you agree to our use of cookies. Find out more about the cookies we use.

I agree